Format

Send to

Choose Destination
Ann Dermatol. 2018 Aug;30(4):454-457. doi: 10.5021/ad.2018.30.4.454. Epub 2018 Jun 28.

Development of Vitiligo-Like Depigmentation after Treatment of Lentigo Maligna Melanoma with 5% Imiquimod Cream.

Author information

1
Department of Dermatology, Chonnam National University Medical School, Gwangju, Korea.

Abstract

A 69-year-old man presented with a black irregular patch on his left cheek. Skin biopsy revealed lentigo maligna melanoma in situ. He was treated via partial excision of the melanoma, followed by the application of 5% imiquimod cream every other night for 6 to 8 hours. The patient experienced severe local inflammation accompanied by burning, edema, and erythema, as well as oozing and crusting. The patient discontinued using the imiquimod cream after 15 applications because of the inflammation. Depigmentation was noted in the treated area 3 months after the initiation of treatment with imiquimod cream. Histological examination using Melan-A staining of the depigmented area revealed an absence of melanocytes, which is consistent with vitiligo. The depigmented lesions improved considerably after a 5-year follow-up, and there was no recurrence of melanoma.

KEYWORDS:

Lentigo maligna; Melanoma; Toll-like receptor; Vitiligo

Supplemental Content

Full text links

Icon for Korean Dermatological Association Icon for PubMed Central
Loading ...
Support Center